Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 2, NWS San Angelo, TX

February 10, 2020Schleicher County, Sutton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Feb 10, 2020, 8:39 AM CST for Schleicher County, Sutton County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 10, 2020, 8:39 AM CST (14:39 UTC)
Expired
Feb 10, 2020, 9:30 AM CST
In force
51 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Schleicher County, TX, Sutton County, TX

The radar

The San Angelo radar (KSJT), 88 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 2.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2020-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2020-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1543 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
1.2
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

559 
WUUS54 KSJT 101439
SVRSJT
TXC413-435-101530-
/O.NEW.KSJT.SV.W.0002.200210T1439Z-200210T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
839 AM CST Mon Feb 10 2020

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Schleicher County in west central Texas...
  Northeastern Sutton County in west central Texas...

* Until 930 AM CST.

* At 838 AM CST, a severe thunderstorm was located 12 miles east of
  Sonora, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Schleicher and northeastern Sutton Counties, including
  the following locations... The Intersection Of Ranch Road 2596 And
  Ranch Road 864.

This includes Interstate 10 between Mile Markers 406 and 418.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3040 10050 3048 10063 3101 10012 3064 10012
TIME...MOT...LOC 1438Z 218DEG 32KT 3053 10043 

HAIL...1.00IN
WIND...60MPH
 
$$

mkd
2 follow-up statements
647 
WWUS54 KSJT 101449
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
849 AM CST Mon Feb 10 2020

TXC413-435-101530-
/O.CON.KSJT.SV.W.0002.000000T0000Z-200210T1530Z/
Schleicher TX-Sutton TX-
849 AM CST Mon Feb 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CST
FOR SOUTHEASTERN SCHLEICHER AND NORTHEASTERN SUTTON COUNTIES...

At 848 AM CST, a severe thunderstorm was located 16 miles east of
Sonora, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
The Intersection Of Ranch Road 2596 And Ranch Road 864.

This includes Interstate 10 between Mile Markers 406 and 418.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3040 10050 3048 10063 3101 10012 3064 10012
TIME...MOT...LOC 1448Z 218DEG 32KT 3061 10036 

HAIL...1.00IN
WIND...60MPH
 
$$

mkd
758 
WWUS54 KSJT 101507
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
907 AM CST Mon Feb 10 2020

TXC413-435-101530-
/O.CON.KSJT.SV.W.0002.000000T0000Z-200210T1530Z/
Schleicher TX-Sutton TX-
907 AM CST Mon Feb 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CST
FOR SOUTHEASTERN SCHLEICHER AND NORTHEASTERN SUTTON COUNTIES...

At 906 AM CST, a severe thunderstorm was located 14 miles southwest
of Fort Mckavett, or 23 miles east of Sonora, moving northeast at 25
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern Schleicher and northeastern Sutton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3057 10029 3067 10041 3101 10012 3064 10012
TIME...MOT...LOC 1506Z 226DEG 24KT 3066 10027 

HAIL...1.00IN
WIND...60MPH
 
$$

SK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 5:42 AM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Feb 10, 5:42 AM CST, 2 hours 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
542 AM CST Mon Feb 10 2020

.AVIATION...
/12Z TAFS/

Low cloud cover is affecting all of our TAF sites except
KABI early this morning, with IFR ceiling at KSOA and
MVFR ceilings elsewhere. Showers and widely scattered
thunderstorms are developing across the Trans-Pecos and
Edwards Plateau areas. Expect this elevated convection to
continue developing and moving northeast across West Central Texas
this morning into the afternoon. Anticipate occasional visibility
reductions where moderate or briefly heavy rain accompanies the
convection. For tonight, the NAM and GFS MOS differ on how low the
ceilings will be, and the NAM has lower visibility at times as
well. Leaning toward a compromise solution at this time, and
carrying ceilings generally in the 800-1200 ft range. Should have
an increased chance for showers overnight. Winds will be north-
northeast at 7-10 knots.

&&

.PREV DISCUSSION... /issued 439 AM CST Mon Feb 10 2020/

SHORT TERM...
(Today and Tonight)

The cold front was near the southern border of our forecast area
early this morning, and will continue moving farther south across
Texas today. Aloft, an upper low will move into the northern Baja
region today, and to near the border with Arizona and northern
Mexico by 6 AM Tuesday. Out ahead of this low, a disturbance
embedded in the southwest flow aloft will move over our area today.
Expecting elevated convection (showers and isolated thunderstorms)
to develop and overspread our area today, beginning with the
southwestern part of our area in the early to mid morning. After the
spring-like conditions yesterday, temperatures will be much colder
today. Leading up to mid-morning, temperatures will drop into the
upper 30s across the Big Country, into the 40-45 degree range across
our central and southwestern counties, and to near 50 in the far
southeastern part of our area. Temperatures will then remain nearly
steady through the day with little if any recovery.

Expecting a lull in the rain early tonight. With some indications of
an embedded disturbance aloft entering our area overnight, showers
should redevelop and have increased PoPs after Midnight. With cloudy
skies continuing tonight, temperatures will not drop off that much.
Lows are expected to range from 33-35 degrees across the Big
Country, to near 40 along the I-10 corridor.

LONG TERM...
(Tuesday through Sunday)

Precipitation chances will increase across the area Tuesday into
Tuesday night as lift increases ahead of the approaching upper
level trough to our west. The main challenge this forecast cycle
will be the potential for a period of freezing rain mixed with
sleet across the northwestern Concho Valley and western portions
of the Big Country late Tuesday night into Wednesday morning, as
temperatures fall into the lower 30s. Will include a freezing
rain/sleet mix generally west of a Sterling city to Haskell line
after midnight Tuesday, continuing into the morning hours on
Wednesday. At this time, impacts are expected to be minimal due to
marginal temperatures, although some slick spots will be possible
mainly on bridges and overpasses. If temperatures end up being a
little colder than current model guidance suggests, then impacts
due to icy roads would be more of a concern. Will let the day
shift take a look at newer guidance and make adjustments as
necessary.

Otherwise, light to moderate rainfall is expected across the area
Tuesday and especially Tuesday night/early Wednesday. A few
thunderstorms will also be possible over southern sections but no
severe weather is expected. Total rainfall amounts look pretty
decent from this system, with precipitation totals expected to
range from 1/2 inch across far western sections, to 1.5 inches
over east and southeast sections. San Angelo and Abilene metro
areas should see between 3/4 and 1 inch of rainfall. Temperatures
will be cold on Tuesday, with highs in the low to mid 40s. It will
be a little warmer on Wednesday, with highs mainly in the 50s,
with precipitation ending from west to east during the day. Skies
will clear Wednesday night, with temperatures falling into the
upper 20s and lower 30s by daybreak Thursday.

A warming trend will ensue Friday into the weekend, with the
potential for some showers across the area Saturday night into
Sunday. Will keep rain chances on the low side for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 42  34  40  33 /  90  70  80  80
San Angelo 	 48  37  44  34 /  80  70  90  80
Junction 	 55  40  48  36 /  70  50  90  90
Brownwood 	 47  38  43  33 /  70  70  90  90
Sweetwater 	 41  33  39  33 /  80  60  80  70
Ozona      	 52  39  46  35 /  80  50  80  80

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

AVIATION AND SHORT TERM: 19
LONG TERM: 24
Hazardous weather outlook, Feb 10, 4:18 AM CST, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
418 AM CST Mon Feb 10 2020

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-111030-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
418 AM CST Mon Feb 10 2020

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

Isolated thunderstorms are possible today. The main hazard will
be lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated thunderstorms will be possible across southern and
central parts of West Central Texas Tuesday and Tuesday night.
Lightning will be the main hazard.

Some freezing rain and sleet could occur late Tuesday night into
Wednesday morning across the western Big Country and northwestern
Concho Valley. This may lead to icy bridges and overpasses.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Feb 10, 8:14 AM CST, 25 minutes before
Special Weather Statement
National Weather Service San Angelo TX
814 AM CST Mon Feb 10 2020

TXZ064-065-072-101500-
Tom Green TX-Coke TX-Sterling TX-
814 AM CST Mon Feb 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COKE...STERLING AND
NORTHWESTERN TOM GREEN COUNTIES UNTIL 900 AM CST...

At 813 AM CST, Doppler radar was tracking a strong thunderstorm 9
miles south of Sterling City, moving northeast at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Sterling City and Broome around 825 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3209 10105 3200 10061 3154 10092 3155 10120
TIME...MOT...LOC 1413Z 212DEG 34KT 3171 10100

SJH
Special weather statement, Feb 10, 8:21 AM CST, 18 minutes before
Special Weather Statement
National Weather Service San Angelo TX
821 AM CST Mon Feb 10 2020

TXZ078-101500-
Sutton TX-
821 AM CST Mon Feb 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUTTON COUNTY UNTIL 900
AM CST...

At 820 AM CST, Doppler radar was tracking a strong thunderstorm 12
miles south of Sonora, moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of central Sutton
County, including the following locations...

The Intersection Of Ranch Road 2596 And Ranch Road 864 and The
Intersection Of Us-277 And Ranch Road 189.

LAT...LON 3036 10053 3036 10069 3070 10057 3071 10024
TIME...MOT...LOC 1420Z 214DEG 27KT 3040 10060

mkd

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 8:14 AM CSTSpecial Weather StatementSJTSterling46 min
Feb 10, 8:21 AM CSTSpecial Weather StatementSJTSutton39 min
Feb 10, 8:46 AM CSTSpecial Weather StatementSJTSterling44 min
Feb 10, 9:21 AM CSTSevere Thunderstorm WarningSJTKimble, Menard, Schleicher, Sutton39 min
Feb 10, 9:30 AM CSTSpecial Weather StatementSJTSterling45 min
Feb 10, 9:50 AM CSTSpecial Weather StatementSJTRunnels40 min
Feb 10, 10:47 AM CSTSpecial Weather StatementSJTNolan43 min
Feb 10, 12:03 PM CSTSpecial Weather StatementSJTMenard42 min
Feb 10, 12:57 PM CSTSpecial Weather StatementSJTMcCulloch33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.